Qualitest recalls pain-relief tablets due to label mix-up

July 15, 2011

A voluntary nationwide retail level recall of generic pain-relief tablets combining

A voluntary nationwide retail level recall of generic pain-relief tablets combining
butalbital, acetaminophen, and caffeine, as well as one combining hydrocodone bitartrate and acetaminophen is currently under way, according to a press release from FDA’s website on June 24.

Qualitest Pharmaceuticals initiated the recall after finding that a bottle of tablets containing butalbital, acetaminophen, and caffeine USP, 50 mg/325 mg/40 mg, 500 count was incorrectly labeled as hydrocodone bitartrate and acetaminophen Tablets, USP 7.5 mg/500 mg, 1,000 count. Though no injuries have been reported, patients who accidentally take butalbital and caffeine instead of hydrocodone may experience symptoms such as sedation, lightheadedness, dizziness, and nausea (butalbital) or tremors, irritability, and difficulty sleeping (caffeine). Patients with an allergy to butalbital could experience a hypersensitivity reaction, the press release stated.

The recall covers lots that were distributed between November 13, 2009, and April 9, 2010, to wholesale and retail pharmacies nationwide, including Puerto Rico.

The recalled product and lot numbers include:

Butalbital, Acetaminophen, and Caffeine Tablets, 500 count, contains 50 mg butalbital, 325 mg acetaminophen and 40 mg caffeine. It is available as white, round-shaped tablets, debossed “2355” on 1 side, and debossed “V” on the reverse side.
NDC 0603-2544-28
Lot Numbers C0390909A, C0400909A, C0410909A, C0590909B

Hydrocodone Bitartrate and Acetaminophen Tablets, 7.5 mg/500 mg, 1,000 count, are supplied as white with green specks, capsule-shaped, scored tablets, debossed “3594” on one side and debossed “V” on the reverse side.
NDC 0603-3882-32,
Lot Numbers C0390909A, C0400909A, C0410909A, C0590909B

Customers who may have received affected product can contact Qualitest at (800) 444-4011 to arrange for its return. Adverse reactions or quality problems should be reported to the manufacturer or to FDA’s MedWatch Adverse Event Reporting program [https://www.accessdata.fda.gov/scripts/medwatch/medwatch-online.htm].